Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 191, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2020, 7:42 PM CDT for Wilcox County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 28, 2020, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS54 KMOB 290042
SVRMOB
ALC131-290115-
/O.NEW.KMOB.SV.W.0191.200629T0042Z-200629T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
742 PM CDT Sun Jun 28 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Wilcox County in south central Alabama...
* Until 815 PM CDT.
* At 742 PM CDT, a severe thunderstorm was located 5 miles northeast
of Vineland, or 14 miles northeast of Thomasville, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Wilcox County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8737 3221 8737 3220 8736 3197 8744
3200 8767 3201 8762 3213 8762 3213 8752
3226 8752 3227 8751
TIME...MOT...LOC 0042Z 215DEG 20KT 3209 8759
HAIL...0.75IN
WIND...60MPH
$$
JLH1 follow-up statement
204
WWUS54 KMOB 290122
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
822 PM CDT Sun Jun 28 2020
ALC131-290132-
/O.EXP.KMOB.SV.W.0191.000000T0000Z-200629T0115Z/
Wilcox AL-
822 PM CDT Sun Jun 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILCOX COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8737 3221 8737 3220 8736 3197 8744
3200 8767 3201 8762 3213 8762 3213 8752
3226 8752 3227 8751
TIME...MOT...LOC 0122Z 215DEG 20KT 3227 8744
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:20 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 28, 6:20 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Mobile AL 620 PM CDT Sun Jun 28 2020 .NEAR TERM UPDATE /Now Through Monday night/...An isolated cluster of thunderstorms is ongoing across portions of interior southwest Alabama this evening. Mesoanalysis performed at 22Z depicts ample instability (2500+ J/kg MLCAPE) and DCAPE values over 1000 J/kg in the general vicinity of these storms. Expecting a damaging wind gust potential to continue with these storms through roughly 8PM, after which storms should begin to dissipate with the loss of daytime heating. Elsewhere across the area, clearing skies are expected through the remainder of tonight and the forecast remains on track. /49 && .AVIATION... 00Z issuance...Mainly VFR conditions prevail throughout the period, though some MVFR cigs remain possible at times along the coast. Ongoing thunderstorms over inland areas will dissipate late this evening with the loss of daytime heating, giving way to quiet weather tonight. More thunderstorms develop during the day Monday, with the greatest focus along the sea breeze and over inland areas. Outside of convection, generally light southerly winds prevail. /49 && .PREV DISCUSSION... /issued 404 PM CDT Sun Jun 28 2020/ NEAR TERM UPDATE /Now Through Monday/...After dry air and overall stronger net subsidence turned yesterdays forecast upside down, I refuse to let it bit me two days in a row. With upper level ridging the driving factor across the area; however, it is competing with a very weak shortwave noted at 300 mb. Current radar and satellite imagery shows an expansive agitated cumulus field with ongoing showers just north of the interstate 10 corridor. With the influence of the weak ascent and a rather moist and unstable environment, storms are expected to spread inland across the area. Despite there being suitable ingredients for wet microbursts, the lack of shear and overall subsidence should keep most storms below severe criteria this afternoon. A strong wind gusts cannot be ruled out especially if storms can get some vertical development as the afternoon goes on. Storms will quickly diminish this evening as the weak trough moves off to the east and the daytime heating weakens. Ridging continues into the day Monday leaving us with a more classic summertime pattern with storms beginning on the land breeze during the morning and then a second round of more robust storms initiating along the seabreeze and spreading inland through boundary interactions. As per usual for summertime, conditions will be semi-favorable for gusty winds and possibly a severe storm, but overall the threat will be very localized to the storms that develop some vertical depth. Storms will diminish between 8 to 10 pm as diurnal heating diminishes. Along with the chance for storms, it will 100% feel like summer. With the ridge over head, clouds will be hard to come by allowing for quick heating during the afternoon. Temperatures will likely reach the low 90s today and tomorrow with heat indices in the upper 90s to low 100s. With dewpoints in the mid to upper 70s and even some 80 degree dewpoints floating around there will be very little relief overnight. For instance, last night Brookley Field had a heat index over 90 degrees the whole night. BB/03 SHORT TERM /Monday night Through Wednesday night/...The upper high pressure area over the Gulf of Mexico will expand westward to include northern Mexico through the short term. A small upper ridge extending northward from the northeast gulf to the western Great Lakes region will breakdown into a zonal flow over the southeast conus as an upper level shortwave over Missouri lifts north-northeast over the lower midwest, and the large upper low pressure area over the northeast conus expands toward the southwest. Meanwhile, the local area remains on the western periphery of a surface high in the western Atlantic, which will maintain our general southwesterly to westerly low level wind flow. The isolated to scattered convection late Monday afternoon will dissipate by sunset with the loss of daytime heating. Due to influence of the upper ridge aloft, expect dry conditions Monday night through much of Tuesday morning. With the moist mainly zonal flow pattern aloft will become prevalent across the region on Tuesday, with precipitable water values remaining between 1.7-1.9 inches and weak impulses in the mid level flow traversing the area, scattered afternoon showers and thunderstorms are forecast due to decreasing stability. Again the convection late Tuesday afternoon will dissipate by sunset with dry conditions overnight. Scattered, mainly afternoon, showers and thunderstorms are expected again on Wednesday. A few of the stronger thunderstorms both days could have brief gusty strong winds. Daytime highs Tuesday and Wednesday will range from 88 to 94 degrees, and remain muggy. Expect heat indices up to 100° both days. Low temperatures will be a carbon copy each night with temperatures only falling into the low 70s inland with upper 70s at the beaches. Rip current risk remains LOW through the short term. /22 EXTENDED TERM /Thursday Through Sunday/...The overall change in the weather pattern across much of the conus will continue to evolve as the upper trough extending from Nova Scotia to the lower Appalachian Mountains continue to swing southeast over the western Pacific. However, a broader upper trough will remain in place east of the Mississippi River, and actually dig southward over the northeast Gulf of Mexico through the remainder of the week as the remnants of the omega high dissipates and a strong upper ridge builds northward over the northern Great Plains and south central Canada. There also remains the likelihood that a low/mid closed low pressure area will either move into the southeast region from the north or develop across the region on Friday. There still remains a lot of uncertainty with the position/movement and strength of this feature, and we will continue to monitor the situation as it will impact which areas have the best chance of receiving precipitation as it remains over the southeast states through the 4th of July weekend. The extended term still looks to be unsettled and wet with abundant deep layer moisture remaining in place with precipitable water values between 1.5 to 2 inches. With the large area of upper weakness persisting and a frontal boundary meandering across the forecast area, expect numerous showers and thunderstorms each afternoon through the extended, with mainly scattered coverage during the overnight and morning hours. Daytime highs will persistently be in the mid 80s to lower 90s, with overnight lows generally in the low to mid 70s, except upper 70s right along the beaches. /22 MARINE...Light onshore flow continues through Tuesday with occasionally moderate onshore flow across the nearshore waters and bays in the afternoon. Isolated showers and storms are possible each afternoon across the nearshore waters and bays associated with the sea breeze. Winds become more westerly by the middle of the week with increasing rain by Thursday and Friday. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Jun 28, 5:32 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 ENE GREENVILLE 31.86N 86.54W
06/28/2020 BUTLER AL EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN TO THE EAST OF
GREENVILLE, AL. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 28, 5:40 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 N GREENVILLE 31.86N 86.62W
06/28/2020 BUTLER AL EMERGENCY MNGR
A FEW TREES DOWNED ALONG BURGAMY SWAMP ROAD
AND HIGHWAY 97 APPROXIMATELY 2 TO 3 MILES
EAST AND NORTHEAST OF PANOLA. TIME ESTIMATED
BY RADAR.
&&Local storm report, Jun 28, 5:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 NW HIGHLAND HOME 31.99N 86.36W
06/28/2020 CRENSHAW AL EMERGENCY MNGR
A FEW TREES REPORTED DOWN ALONG BURGAMY
SWAMP ROAD AND HIGHWAY 97, APPROXIMATELY 5
MILES NORTHWEST OF HIGHLAND HOME, AL. TIME
ESTIMATED BY RADAR.
&&Special weather statement, Jun 28, 6:16 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
616 PM CDT Sun Jun 28 2020
ALZ051>053-290000-
Clarke AL-Choctaw AL-Washington AL-
616 PM CDT Sun Jun 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL CHOCTAW...CENTRAL WASHINGTON AND NORTHWESTERN
CLARKE COUNTIES UNTIL 700 PM CDT...
At 616 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles west of Toxey to 4 miles southwest of
Coffeeville to 6 miles east of Tibbie, and moving northeast at 5 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Jackson, Butler, Saint Stephens, Wagarville, Leroy, Tibbie,
Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8804 3211 8805 3209 8804 3206 8807
3207 8810 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8788 3196 8784
3139 8775 3129 8826 3165 8824 3201 8846
3223 8817
TIME...MOT...LOC 2316Z 234DEG 5KT 3193 8838 3172 8814 3139 8815
JLHSpecial weather statement, Jun 28, 7:05 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
705 PM CDT Sun Jun 28 2020
ALZ052-290045-
Washington AL-
705 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON COUNTY UNTIL 745 PM CDT...
At 705 PM CDT, the strong thunderstorm was located near Chatom. This
storm was nearly stationary.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Saint Stephens, Leroy and Tibbie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8808 3166 8808 3165 8809 3162 8807
3160 8808 3159 8806 3159 8803 3157 8802
3157 8804 3153 8797 3153 8795 3151 8794
3133 8826 3144 8838 3170 8818 3170 8809
TIME...MOT...LOC 0005Z 218DEG 3KT 3142 8828
JLHSpecial weather statement, Jun 28, 7:30 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
730 PM CDT Sun Jun 28 2020
ALZ054-290115-
Wilcox AL-
730 PM CDT Sun Jun 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN WILCOX COUNTY UNTIL 815 PM CDT...
At 730 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Magnolia to 3 miles northeast of
Vineland to 3 miles west of Pine Hill, and moving northeast at 15
mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Pine Hill and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3224 8741 3224 8739 3222 8739 3222 8737
3220 8736 3220 8734 3198 8733 3188 8767
3200 8767 3201 8762 3213 8762 3213 8752
3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 0030Z 221DEG 14KT 3217 8771 3208 8764 3197 8764
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:00 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Jun 28, 7:05 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Jun 28, 7:30 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| Jun 29, 3:04 PM CDT | Special Weather Statement | MOB | Mobile | 56 min |
| Jun 29, 4:40 PM CDT | Special Weather Statement | MOB | Washington | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.